Does hyperpigmentation from minocycline go away?
Minocycline-induced hyperpigmentation may be cosmetically disfiguring and prompt identification is essential. Without treatment, symptoms may take several months, to years to resolve, after discontinuation of the drug. However, the pigmentation may never completely disappear.
How is minocycline hyperpigmentation treated?
The cutaneous hyperpigmentation may take months to years to fade after minocycline use is discontinued, and laser therapy can be used to improve the discoloration.
Can antibiotics cause hyperpigmentation?
Hyperpigmentation can also be caused by various drugs, including some antibiotics, antiarrhythmics, and antimalarial drugs.
What medications cause pigmentation?
The main drugs implicated in causing skin pigmentation are nonsteroidal anti-inflammatory drugs, antimalarials, amiodarone, cytotoxic drugs, tetracyclines, heavy metals and psychotropic drugs.
How long does minocycline hyperpigmentation Last?
Clinical features of minocycline-induced hyperpigmentation. A, Typical pretibial pigmentation in patient 2 that developed during 7 months of minocycline therapy for bullous pemphigoid. B, Gradual resolution of pigmentation during 7 months in the same patient after discontinuing minocycline therapy.
What does minocycline do for skin?
Minocycline is an antibiotic that works by preventing bacteria from growing and spreading in the body. Minocycline also kills certain bacteria on the skin that can cause acne. Minocycline kills Propionibacterium acnes, the bacteria that causes acne. It also fights inflammation.
Does isoniazid cause skin darkening?
Nonsteroidal anti-inflammatory drugs, antimalarials, amiodarone, cytotoxic drugs, tetracyclines, heavy metals and psychotropic drugs are most commonly responsible for hyperpigmentation. A 74-year-old man who had taken antituberculosis drugs (rifampin and isoniazid) for 4 months developed generalized hyperpigmentation.
Can minocycline turn your skin blue?
Prolonged treatment with minocycline can cause blue-gray pigmentation of the skin, sclerae, pinnae [ears], fingernails, teeth, gums, and scar tissue,” the report stated. Interestingly, the Smurf-like side effect isn’t totally unheard of.
How common is minocycline hyperpigmentation?
USE OF minocycline, a semisynthetic derivative of tetracycline,1 can induce tissue pigmentation in a variety of organs, including skin,2-4 teeth,5,6 bone,7,8 thyroid,9,10 and sclera. In patients with acne treated with minocycline, the incidence of cutaneous hyperpigmentation is uncommon, ranging from 2.4% to 14.8%.
What happens when you stop taking minocycline?
If IH develops, it usually goes away after minocycline is stopped; however, there is a chance of permanent vision loss or blindness. Get medical help right away if you have: severe/lasting headache, vision changes (such as blurred/double vision, decreased vision, sudden blindness), nausea/vomiting that doesn’t stop.
Does minocycline make your skin peel?
Call your doctor right away if you have blistering or peeling of the skin, chest pain, dark urine, fever, hives, irregular heartbeat, skin rash, sores in the mouth, stomach pain, swelling in the legs, ankles, or feet, swelling of the face, eyes, lips, tongue, or throat, trouble breathing or swallowing, or yellow eyes …